Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 119, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 19, 2015, 12:35 AM CDT for Pecos County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2015, 12:35 AM CDT (05:35 UTC)
- Expired
- May 19, 2015, 1:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 115 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2129 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
983
WUUS54 KMAF 190535
SVRMAF
TXC371-190615-
/O.NEW.KMAF.SV.W.0119.150519T0535Z-150519T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1235 AM CDT TUE MAY 19 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 115 AM CDT
* AT 1230 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
IRAAN...AND MOVING EAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
IRAAN AND IRAAN MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3084 10233 3105 10230 3104 10221 3102 10219
3100 10214 3099 10208 3100 10203 3099 10202
3099 10198 3093 10189 3092 10187 3089 10188
3086 10185 3076 10183 3075 10181 3072 10180
TIME...MOT...LOC 0535Z 277DEG 19KT 3094 10205
HAIL...1.75IN
WIND...70MPH
$$
RHLUCHAN1 follow-up statement
483
WWUS54 KMAF 190556
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1256 AM CDT TUE MAY 19 2015
TXC371-190615-
/O.CON.KMAF.SV.W.0119.000000T0000Z-150519T0615Z/
PECOS TX-
1256 AM CDT TUE MAY 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
PECOS COUNTY UNTIL 115 AM CDT...
AT 1252 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IRAAN...AND
MOVING EAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
IRAAN AND IRAAN MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3082 10226 3102 10219 3100 10214 3099 10208
3100 10203 3099 10202 3099 10198 3093 10189
3092 10187 3089 10188 3086 10185 3076 10183
3075 10181 3072 10180
TIME...MOT...LOC 0556Z 277DEG 19KT 3093 10192
HAIL...1.75IN
WIND...70MPH
$$
RHLUCHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 10:38 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 18, 10:38 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1038 PM CDT Mon May 18 2015
.UPDATE...
Have updated the forecast to drop mention of the severe
thunderstorm watch.
&&
.DISCUSSION...
Convection has waned a bit over the Permian Basin but
redevelopment is expected as warm upglide gins up further storms.
With all the outflow boundaries around, it's hard to say where,
but the southern portions of the Basin stand to get the best shot
of precip overnight. Heavy rainfall is still indicated, and a
flash flood watch remains in effect until Tuesday afternoon for
the upper Trans Pecos, Permian Basin, and western Low Rolling
Plains portions of west Texas, and all of southeastern New Mexico.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 65 85 64 85 / 80 50 20 20
BIG SPRING TX 67 83 68 84 / 70 60 30 40
CARLSBAD NM 60 87 55 87 / 70 20 10 10
DRYDEN TX 70 89 70 89 / 40 20 20 20
FORT STOCKTON TX 68 88 65 88 / 40 20 20 20
GUADALUPE PASS TX 58 82 56 84 / 50 10 10 10
HOBBS NM 62 83 59 82 / 80 40 20 10
MARFA TX 57 85 51 85 / 30 10 10 10
MIDLAND INTL AIRPORT TX 67 85 67 85 / 70 50 20 30
ODESSA TX 67 86 67 86 / 70 40 20 20
WINK TX 68 89 64 91 / 70 40 20 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH through Tuesday morning FOR THE FOLLOWING
ZONES... Central Lea County...Eddy County Plains...Northern
Lea County...Southern Lea County.
TX...FLASH FLOOD WATCH through Tuesday afternoon FOR THE FOLLOWING
ZONES... Andrews...Borden...Crane...Dawson...Ector...
Gaines...Glasscock...Howard...Loving...Martin...Midland...
Mitchell...Reagan...Reeves County and Upper Trans Pecos...
Scurry...Upton...Ward...Winkler.
&&
70/70
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, May 18, 2:45 PM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 245 PM CDT MON MAY 18 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 245 PM CDT MON MAY 18 2015 /145 PM MDT MON MAY 18 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS PORTIONS WEST TEXAS AND SOUTHEAST NEW MEXICO. THE MAIN THREATS INCLUDE VERY LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ALTHOUGH THE POTENTIAL FOR A TORNADO OR TWO IS ALSO POSSIBLE. THUNDERSTORMS ARE EXPECTED TO PERSIST OVERNIGHT MAINLY ACROSS SOUTHEAST NEW MEXICO...UPPER TRANS PECOS AND PERMIAN BASIN REGIONS. HEAVY RAINFALL WILL BE THE MAIN CONCERN AND A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH THE WEEKEND FOR MUCH OF THE AREA. SOME OF THE STORMS WILL BE STRONG TO SEVERE WITH HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDED THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 18, 8:23 PM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 823 PM CDT MON MAY 18 2015 TXZ061-062-068-069-190145- ECTOR-MIDLAND-CRANE-UPTON- 823 PM CDT MON MAY 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN CRANE...NORTHWESTERN UPTON...SOUTHEASTERN ECTOR AND SOUTHWESTERN MIDLAND COUNTIES UNTIL 845 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER NORTHWESTERN UPTON COUNTY AT 822 PM CDT...MOVING NORTH AT 10 MPH. THIS STORM EXTENDS EASTWARD ACROSS FM 1492 AND IS MOVING TOWARD MIDLAND COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3172 10237 3175 10204 3150 10209 3151 10228 TIME...MOT...LOC 0122Z 171DEG 5KT 3158 10221
Local storm report, May 18, 8:32 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
832 PM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND DMG GRANDFALLS 31.34N 102.85W
05/18/2015 WARD TX TRAINED SPOTTER
WINDS CAUSED A 20 FOOT TREE TO SPLIT IN HALF.
&&
MSCHULDTLocal storm report, May 18, 8:46 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
846 PM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM FLASH FLOOD 2 S COYANOSA 31.21N 103.07W
05/18/2015 PECOS TX TRAINED SPOTTER
SEVERAL CARS WERE SWEPT OFF THE ROAD.
&&
MSCHULDTLocal storm report, May 18, 8:47 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
847 PM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND DMG 2 S COYANOSA 31.21N 103.07W
05/18/2015 PECOS TX TRAINED SPOTTER
POWERLINES WERE DOWN AND THERE WERE HAIL DRIFTS.
&&
MSCHULDTSpecial weather statement, May 18, 9:08 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 908 PM CDT MON MAY 18 2015 TXZ061-062-069-190300- ECTOR-MIDLAND-UPTON- 908 PM CDT MON MAY 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING MIDLAND...NORTHERN UPTON AND SOUTHEASTERN ECTOR COUNTIES UNTIL 1000 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 18 MILES WEST OF MIDKIFF AT 908 PM CDT...MOVING NORTH AT 20 MPH. THIS STORM IS EXPECTED TO REACH MIDLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3202 10233 3206 10181 3155 10180 3156 10230 TIME...MOT...LOC 0208Z 176DEG 20KT 3166 10215
Local storm report, May 18, 11:51 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1151 PM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 PM HAIL MCCAMEY 31.13N 102.22W
05/18/2015 M1.75 INCH UPTON TX LAW ENFORCEMENT
&&
JPThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:00 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 45 min |
| May 18, 7:13 PM CDT | Special Weather Statement | MAF | Yoakum | 47 min |
| May 18, 7:42 PM CDT | Tornado Warning | MAF | Pecos | 33 min |
| May 18, 8:00 PM CDT | Special Weather Statement | MAF | Reagan | 30 min |
| May 18, 8:08 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| May 18, 8:12 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reeves, Ward | 48 min |
| May 18, 8:23 PM CDT | Special Weather Statement | MAF | Midland | 22 min |
| May 18, 8:25 PM CDT | Flash Flood Warning | MAF | Pecos, Reeves, Ward | 4 hr |
| May 18, 8:28 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 47 min |
| May 18, 8:37 PM CDT | Areal Flood Advisory | MAF | Reeves, Ward | 3 hr |
| May 18, 9:01 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reeves, Ward | 44 min |
| May 18, 9:08 PM CDT | Special Weather Statement | MAF | Midland | 52 min |
| May 18, 10:32 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| May 18, 10:40 PM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Upton | 3 hr |
| May 18, 10:57 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 48 min |
| May 18, 10:59 PM CDT | Areal Flood Warning | MAF | Crane, Pecos, Reeves, Ward, Winkler | 10 hr |
| May 18, 11:40 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 65 min |
| May 18, 11:48 PM CDT | Areal Flood Advisory | MAF | Crane, Upton | 3 hr |
| May 19, 12:02 AM CDT | Areal Flood Advisory | MAF | Glasscock, Martin, Midland | 3 hr |
| May 19, 12:47 AM CDT | Special Weather Statement | MAF | Glasscock, Midland, Reagan, Upton | 58 min |
| May 19, 1:09 AM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 66 min |
| May 19, 1:18 AM CDT | Flash Flood Warning | MAF | Glasscock, Midland | 3 hr |
| May 19, 1:48 AM CDT | Special Weather Statement | MAF | Glasscock, Reagan | 57 min |
| May 19, 7:23 AM CDT | Special Weather Statement | MAF | Dawson | 52 min |
| May 19, 7:36 AM CDT | Severe Thunderstorm Warning | MAF | Dawson | 24 min |
| May 19, 10:49 AM CDT | Areal Flood Warning | MAF | Pecos, Reeves, Ward | 20 hr |
| May 19, 3:15 PM CDT | Special Weather Statement | MAF | Upton | 45 min |
| May 19, 3:24 PM CDT | Special Weather Statement | MAF | Crane | 51 min |
| May 19, 3:29 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 61 min |
| May 19, 3:36 PM CDT | Tornado Warning | MAF | Pecos | 39 min |
| May 19, 3:54 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 51 min |
| May 19, 4:05 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 55 min |
| May 19, 4:12 PM CDT | Tornado Warning | MAF | Pecos | 33 min |
| May 19, 4:44 PM CDT | Tornado Warning | MAF | Pecos | 46 min |
| May 19, 5:11 PM CDT | Special Weather Statement | MAF | Terrell | 64 min |
| May 19, 5:19 PM CDT | Special Weather Statement | MAF | Dawson | 56 min |
| May 19, 5:28 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 62 min |
| May 19, 5:28 PM CDT | Tornado Warning | MAF | Pecos, Terrell | 47 min |
| May 19, 6:12 PM CDT | Tornado Warning | MAF | Pecos, Terrell | 48 min |
| May 19, 6:27 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 63 min |
| May 19, 6:30 PM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.